Alert archive / Washington / Red Flag Warnings in 2019
Red Flag Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this red flag warning at Jun 12, 2019, 2:34 PM PDT. It took effect at Jun 13, 2019, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2019, 2:34 PM PDT (21:34 UTC)
- In effect from
- Jun 13, 2019, 2:00 PM PDT
- Expired
- Jun 13, 2019, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Spokane, WA
The text
As transmitted.
556 WWUS86 KOTX 122134 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 234 PM PDT Wed Jun 12 2019 ...GUSTY WINDS AND LOW HUMIDITY THURSDAY AFTERNOON AND EVENING... .A dry cold front will move through the area Thursday afternoon and evening hours. Winds will pick up throughout the morning hours then become gusty from the west and northwest during the afternoon and evening. Afternoon humidity values will dry out in the teens to twenties then moisten through the evening...especially near the Cascades. WAZ673-676-677-130545- /O.UPG.KOTX.FW.A.0001.190613T2100Z-190614T0500Z/ /O.NEW.KOTX.FW.W.0001.190613T2100Z-190614T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 234 PM PDT Wed Jun 12 2019 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676...AND 677. The National Weather Service in Spokane has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM to 8 PM PDT Thursday. The Fire Weather Watch is no longer in effect. * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 13 to 23 percent. * Impacts: Breezy sustained winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
468 WWUS86 KOTX 130357 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 857 PM PDT Wed Jun 12 2019 ...GUSTY WINDS AND LOW HUMIDITY THURSDAY AFTERNOON AND EVENING... .A dry cold front will move through the area Thursday afternoon and evening hours. Winds will pick up throughout the morning hours then become gusty from the west and northwest during the afternoon and evening. Afternoon humidity values will dry out in the teens to twenties then moisten through the evening... especially near the Cascades. WAZ673-676-677-131400- /O.CON.KOTX.FW.W.0001.190613T2100Z-190614T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 857 PM PDT Wed Jun 12 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 8 PM PDT THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676...AND 677... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 13 to 23 percent. * Impacts: Breezy sustained winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
002 WWUS86 KOTX 131253 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 553 AM PDT Thu Jun 13 2019 ...GUSTY WINDS AND LOW HUMIDITY THIS AFTERNOON AND EVENING... .A dry cold front will move through the area this afternoon and evening. Winds will pick up through the morning, then become gusty from the west and northwest during the afternoon and evening. Afternoon humidity values will dry into the teens to twenties then moisten through the evening, especially near the Cascades. WAZ673-676-677-140300- /O.CON.KOTX.FW.W.0001.190613T2100Z-190614T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 553 AM PDT Thu Jun 13 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 673...676...AND 677... * Affected Area: Fire Weather Zone 673 East Washington Northern Columbia Basin (Zone 673), Fire Weather Zone 676 East Washington South Central Cascade Valleys (Zone 676) and Fire Weather Zone 677 East Washington Central Cascade Valleys (Zone 677). * Winds: West 15 to 25 mph with gusts up to 35 mph. * Relative Humidities: 13 to 28 percent. * Impacts: Breezy sustained winds and low relative humidities will promote rapid fire spread of existing fires and any new fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
371 WWUS86 KOTX 140300 RFWOTX URGENT - FIRE WEATHER MESSAGE National Weather Service Spokane WA 800 PM PDT Thu Jun 13 2019 WAZ673-676-677-140400- /O.EXP.KOTX.FW.W.0001.000000T0000Z-190614T0300Z/ East Washington Northern Columbia Basin (Zone 673)- East Washington South Central Cascade Valleys (Zone 676)- East Washington Central Cascade Valleys (Zone 677)- 800 PM PDT Thu Jun 13 2019 ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING FOR FOR FIRE WEATHER ZONES 673, 676, AND 677... $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jun 12, 2:27 PM PDT, 7 minutes earlier.
Area forecast discussion, Jun 12, 2:27 PM PDT, 7 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
227 PM PDT Wed Jun 12 2019
.SYNOPSIS...
Unusually warm temperatures for mid June around the area will
continue Thursday, but a cold front bearing breezy and dry
conditions in the basin and a chance of thunderstorms in the Idaho
Panhandle will pass through Thursday afternoon and allow a
moderation of temperatures from Friday onward. The next week will
remain warm and largely dry.
&&
.DISCUSSION...
Tonight through Thursday...A trough in the Gulf of Alaska is
faintly visible on the Pacific satellite loop approaching the
Pacific coast. Ahead of this trough is a wave of mid and high
altitude moisture producing variable high clouds filtering the sun
around the region this afternoon. This moisture may be deep
enough to promote an isolated thunderstorm over the high Cascades
early this evening but for the most part the overnight period
will be dry...mild and benign with light winds.
For Thursday models are in good agreement in dampening the trough
amplitude as it moves ashore and through the forecast area
allowing it to sweep through the area fairly quickly. This
evolution will result in a dry cold front bringing breezy and
gusty conditions to the Columbia Basin beginning in the morning
near the Cascades and spreading across the basin during the
day...and also bring the potential for thunderstorms to the Idaho
Panhandle and northeast mountains during the afternoon and early
evening hours. Temperatures on Thursday will remain well above
average and there is a reasonable chance that some early season
record high temperatures will be broken particularly in the deep
basin. These continued warm conditions along with the increasing
winds will lead to fire weather Concerns in the fine fuel (sage
and grass) districts of the Cascade gap areas and the western
Columbia Basin. The Fire Weather Watch will be upgraded to a Red
Flag Warning in these vulnerable locations with the afternoon
forecast package. Thursday will be a warm and breezy day across
the region with thunderstorms limited to the orographically
favorable northern and eastern mountains with largely clear and
sunny conditions over the rest of the forecast area.
Friday through Wednesday...On Friday the thermal effect of
Thursday's cold front will be noticeable with high temperatures
moderating off of Thursday's highs by 5 to 7 degrees over most
locations...still above average but out of record threatening
territory. Residual breezy conditions will continue on Friday and
conditions in the basin will remain dry but the potential for Red
Flag criteria will be minimal by then.
Through the weekend and into next week the flow aloft will vary
from weak ridging to westerly zonal flow punctuated by some weak
disturbances capable of triggering a few thunderstorms over the
mountains from time to time with dry conditions continuing in the
basin. This flow regime will leave little opportunity for the air
mass to appreciably change day to day with high temperatures
continuing to run above average. Way out on or about Tuesday
night or Wednesday are models hinting at a stronger wave which may
bring appreciable changes to our current warmer than average and
dry spell. /Fugazzi
&&
.AVIATION...
18Z TAFS: High pressure will shift east over the region today
into tonight. Expect increasing middle to high clouds, especially
later in the period. Some cumulus will develop around the
mountains as well, with a limited threat of a few shower or
thunderstorms over the north Cascades. Winds will be generally
light at 10kts or less. VFR conditions expected at all TAF sites
through 18Z Thursday. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 61 89 58 82 55 83 / 0 10 0 0 0 0
Coeur d'Alene 58 86 57 80 54 82 / 0 20 10 0 0 0
Pullman 58 84 56 77 52 80 / 0 10 10 0 0 0
Lewiston 66 92 63 86 58 88 / 0 10 10 0 0 0
Colville 51 95 48 91 47 93 / 10 20 10 0 0 0
Sandpoint 56 85 56 79 53 82 / 0 30 20 0 0 0
Kellogg 61 82 59 77 57 79 / 0 30 10 0 0 0
Moses Lake 64 96 58 90 56 91 / 0 0 0 0 0 0
Wenatchee 68 92 61 86 59 89 / 10 0 0 0 0 0
Omak 62 92 58 88 58 89 / 10 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...Red Flag Warning from 2 PM to 8 PM PDT Thursday for East
Washington Central Cascade Valleys (Zone 677)-East
Washington Northern Columbia Basin (Zone 673)-East
Washington South Central Cascade Valleys (Zone 676).
&&Hazardous weather outlook, Jun 12, 4:34 AM PDT, 10 hours before
Hazardous Weather Outlook National Weather Service Spokane WA 434 AM PDT Wed Jun 12 2019 IDZ001>004-026-027-WAZ031>038-041>044-131145- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- East Slopes Northern Cascades-Okanogan Valley-Waterville Plateau- 434 AM PDT Wed Jun 12 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT No hazardous weather is expected at this time. Much above average temperatures are expected today, with highs in the mid-80s and 90s. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Much above average expected temperatures Thursday, with temperatures in the mid-80s and 90s. Gusty winds and dry relative humidity values Thursday will also bring the threat of critical fire weather conditions in the afternoon and evening near the central and southern Cascades valleys into the Upper Columbia Basin.
Nearby
Red Flag Warnings in Washington, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.